Alert archive / Montana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2016, 7:20 PM MDT for Garfield County, Petroleum County, Phillips County, Montana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2016, 7:20 PM MDT (01:20 UTC)
- Expired
- Jun 10, 2016, 8:15 PM MDT
- In force
- 55 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Garfield County, MT, Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 109 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 3:06 PM MDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:51 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 10, 2:51 PM MDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service GLASGOW MT 251 PM MDT FRI JUN 10 2016 .SHORT TERM...for northeast Montana...tonight through Sun... ...A threat for severe storms exists tonight across portions of northeast Montana. A more widespread severe weather potential may unfold for Saturday afternoon and evening... A continued threat for severe thunderstorms exist for portions of northeast montana this evening and tonight with the primary threats being large hail and damaging winds. A large upper trough across the Pacific Northwest continues to drive diffluent southwest flow aloft across Montana. Meanwhile, surface high pressure south of the region is helping to maintain light southeast flow. Over time, this will increase low level moisture. Already dew points are climbing into the 50s in areas south of the Missouri River. SSEO maximum updrafts look to track along or to the south of the Missouri River. Though anyone in northeast Montana has some risk of a severe storm tonight, the better potential will be here. This will be similar in nature, if a little north, that what just occurred on Thursday. Saturday will feature much more in the way of instability and low level moisture, all while a cold front approaches from the west. CAPE may exceed 4000 J/KG in some locations with 40-50 kts of 0-6 km bulk vertical shear, which may increase further at night. Storms will be much more widespread by Saturday afternoon and capable of very large hail, damaging winds, and brief heavy rainfall. Initial supercells may organize into linear features as they progress late in the evening and as shear profiles increase even further with strengthening LLJ. Anyone with plans or interests in the area, in particular near the North Dakota Border, should pay close attention to later forecasts as well as for any watches and warnings that may be issued. Remember, when thunder roars, go indoors! Now is the time to have a plan of action in place for when severe weather strikes. Cooler and drier weather is expected on Sunday with high pressure moving into the region. Maliawco .LONG TERM...Sun night through Fri... Only minor adjustments made to the going forecast for next week. Overall pattern with southwest flow aloft is favorable for thunderstorms although models are somewhat dry for the period. Question mark will be forcing with shortwaves lifting through the flow and persistence of a closed low over the upper Midwest may push their track into western Montana. Kept the focus for pops over the northwestern zones for most of the period. Ebert Previous long term discussion...The extended period begins Sunday night with west to southwest flow aloft for the region. The pattern evolves into pure southwest flow for the remainder of the extended term. This is being caused by an upper low dropping into the Northeastern Pacific off Vancouver Island and remains there from Tuesday lasting into Saturday. The main problem will be timing different shortwave through the flow to adjust thunderstorm chances for the region. The main impact periods look to be Monday and Tuesday for now with general thunderstorms possible each day and night within this type of upper pattern. Monday and Tuesday pose enough instability to be monitored for enhanced convective wording in future forecast updates as we near those periods. Otherwise the general slight chance to chance thunderstorms mainly in the afternoon and evening hours looks to be a good bet. The guidance is fairly agreeable on the upper low forcing the area into pure southwest flow aloft and do differ some on features with timing and placement. Confidence is fairly good for the period of mid June will isolated to scattered Thunderstorms and seasonal temperatures. Proton && .AVIATION... VFR conditions will prevail this evening, however, scattered showers and thunderstorms may bring temporary MVFR CIGS and VSBYS. Some of the storms may be severe with damaging winds and large hail. Light southeast winds will continue this evening, though winds will be gusty and erratic in and near storms. Maliawco && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from midnight tonight to 4 PM MDT Saturday For Fort Peck Lake for Central and Southern Valley...Garfield... McCone. && weather.gov/glasgow
Hazardous weather outlook, Jun 10, 3:29 AM MDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 329 AM MDT FRI JUN 10 2016 MTZ016>027-059>062-110930- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 329 AM MDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS NORTHEAST MONTANA. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A LAKE WIND ADVISORY IS IN EFFECT FOR THE EAST HALF OF FORT PECK LAKE TONIGHT AND SATURDAY FOR EAST WINDS 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:20 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 55 min |
| Jun 10, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jun 10, 8:19 PM MDT | Special Weather Statement | GGW | Garfield | 56 min |
| Jun 10, 8:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 54 min |
| Jun 10, 9:00 PM MDT | Special Weather Statement | GGW | McCone | 60 min |
| Jun 10, 9:28 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips, Valley | 62 min |
| Jun 10, 9:50 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Richland | 55 min |
| Jun 10, 10:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 30 min |
| Jun 10, 10:26 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie, Roosevelt, Valley | 64 min |
| Jun 10, 10:41 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 64 min |
| Jun 10, 11:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 66 min |
| Jun 10, 11:41 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 64 min |
| Jun 11, 12:12 AM MDT | Special Weather Statement | GGW | Valley | 48 min |
| Jun 11, 12:20 AM MDT | Special Weather Statement | GGW | Phillips | 55 min |
| Jun 11, 1:17 AM MDT | Special Weather Statement | GGW | Valley | 58 min |
| Jun 11, 1:37 AM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 53 min |
| Jun 11, 2:12 AM MDT | Severe Thunderstorm Warning | GGW | Daniels, McCone, Roosevelt, Valley | 47 min |
| Jun 11, 8:55 AM MDT | Special Weather Statement | GGW | 65 min | |
| Jun 11, 9:32 AM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 43 min |
| Jun 11, 10:10 AM MDT | Special Weather Statement | GGW | Daniels | 65 min |
| Jun 11, 11:15 AM MDT | Special Weather Statement | GGW | Sheridan | 60 min |
| Jun 11, 5:54 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 66 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.